Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 315, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 10, 2001, 10:53 AM CDT for Barry County, Lawrence County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 10:53 AM CDT (15:53 UTC)
- Expired
- Oct 10, 2001, 11:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS53 KSGF 101553 SVRSGF MOC009-109-101645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 AM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI LAWRENCE COUNTY IN SOUTHWEST MISSOURI * UNTIL 1145 AM CDT * AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT VERNON TO PURDY...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... AURORA BY 1100 AM CDT. MARIONVILLE BY 1105 AM CDT. THE TOWNS OF HOBERG...PLEASANT RIDGE...MCDOWELL...MADRY AND CHESAPEAKE ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3728 9395 3681 9396 3679 9362 3728 9364 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:49 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 10, 6:49 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT WED OCT 10 2001 ZONE UPDATE ISSUED TO INCREASE TEMPERATURES IN SOUTHWEST MISSOURI/SOUTHEAST KANSAS COUNTIES. CURRENT READINGS WERE VERY CLOSE TO EXPECTED HIGHS...SO BUMPED THE HIGHS UP A CATEGORY. .SGF... MO...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES MOZ055>057... MOZ066>069...MOZ077>081...MOZ088...MOZ090...MOZ093>094. KS...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES KSZ073...KSZ097... KSZ101. SUTTON
In the hours before
Special weather statement, Oct 10, 6:00 AM CDT, 4 hours 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAVY RAIN POSSIBLE TODAY... ...WINDY CONDITIONS TO PERSIST TODAY... A DEVELOPING STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO BRING A VARIETY OF HAZARDOUS WEATHER TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY. OVERNIGHT...SEVERAL WAVES OF HEAVY RAINFALL MOVED THROUGH MISSOURI AND KANSAS. FOUR TO SIX INCHES OF RAIN WAS ESTIMATED BY RADAR TO HAVE FALLEN ACROSS PORTIONS OF SOUTHWEST MISSOURI DURING THE PRE DAWN HOURS. WHILE THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS MORNING... ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING. WINDS ACROSS THE REGION ARE VERY STRONG AND SHOW A FAVORABLE SIGNATURE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE PRIME TIME FOR SEVERE WEATHER WILL BE FROM 2 PM TO 8 PM TODAY. HEAVY RAIN WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TODAY. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE ACROSS THE REGION BEFORE THE RAIN ENDS THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM NEOSHO TO SPRINGFIELD AND LEBANON FOR TODAY. HEAVY RAIN WILL BE POSSIBLE SOUTHEAST OF THIS LINE...HOWEVER GROUND SATURATION WILL BE SLOWER TO DEVELOP DUE TO THE RECENT DRY SPELL. MEANWHILE...A GUSTY SOUTH TO SOUTHWEST WIND OF 20 TO 30 MPH WILL ALSO CONTINUE TODAY AS THE STORM SYSTEM ORGANIZES IN THE PLAINS. GUSTS NEAR 40 MPH MAY OCCUR LATE THIS MORNING ACROSS SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION TODAY...ESPECIALLY ON EAST-WEST ROADS. .EXTENDED OUTLOOK... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY NIGHT THROUGH EARLY SUNDAY. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 43 min |
| Oct 9, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Oct 9, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Oct 10, 2:24 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton, Polk | 6 hr |
| Oct 10, 11:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 50 min |
| Oct 10, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 67 min |
| Oct 10, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Oct 10, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.